Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Light headed, dizziness, twitching all over body. High on antibodies. Cat scan and MRI negative

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
Today when i sat for a long period of time and went to get up, I felt lightheaded and dizzy and my left leg gave away. My prior history is that two years ago, I started to get light headed and dizzy when I stood up and started walking. Then I started to get uneasy on my feet and my gait would change when I would walk sometimes. Then about a year later, I started getting twitching all over my body (legs,arms,hands, chest,face, head , lips). I went to my family physician for a physical and he said he did not see anything. He did blood test and he said that my antibodies in my blood was slightly high. He referred me to a neurologist and rheumatologist for further tests. The neurologist did a neuro exam and he said he did not see anything but ordered a brain MRI with and without contrast, cat scan, nerve conduction studies and blood work about 9 months ago. The Cat Scan and the MRI was negative. The nerve conduction studies were normal. The blood work was negative but told me to go to see the rheumatologist since my CBC panel said slightly high for antibodies. Before, I went to the rheumatologist, I saw a cardiologist and an ENT. Both ran tests and stated everything was normal and that was not the cause of my dizziness, etc...The rheumatologist examined me about 8 months ago and ran several blood tests and said that everything was normal. I am still experiencing the symptoms I had before except the twitching has for the most part resolved itself. Do you know what this may be or what should I do from this point
Posted Fri, 27 Apr 2012 in Headache and Migraines
Answered by Dr. Shiva Kumar R 7 hours later

Thanks for the query.

Regarding the dizziness and light headedness which appear on standing indicate features of postural or orthostatic hypotension. Other problem which can present with changes in the posture is benign positional paroxysmal vertigo (BPPV).

BPPV can be diagnosed by doing a simple bedside test called “Dix Hallpike test” preferably by Vertigo specialist. You may also need detailed autonomic studies for the possibility of orthostatic hypotension (OH).

I am sorry you are dealing with this frustrating concern and I hope you can find yourself in better health soon with the help of your specialist. Till then follow these life style factors to reduce your OH symptoms like

1. Standing up more slowly can give the blood vessels more time to constrict properly. This can help avoid incidents of syncope (fainting).
2. Breathing deeply and flexing the abdominal muscles while rising helps maintain blood and oxygen flow to the brain.
3. Maintaining an elevated salt intake, through sodium supplements or electrolyte-enriched drinks can reduce incidence of orthostatic hypotension.
4. When the condition is caused by prolonged bed rest, improvement may occur by sitting up with increasing frequency each day.
5. Eating more, smaller meals can help, as digestion lowers blood pressure more when eating larger meals.

I thank you again for the query. I hope you found my response to be helpful and informative. I you have any additional concerns I would be happy to address them.


Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor